Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Homology of algebraic varieties: An introduction to the works of Suslin and Voevodsky


Author: Marc Levine
Journal: Bull. Amer. Math. Soc. 34 (1997), 293-312
MSC (1991): Primary 19-02, 19E15, 14C25; Secondary 19E08, 19E20, 14F20, 18F10
DOI: https://doi.org/10.1090/S0273-0979-97-00723-4
MathSciNet review: 1432056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an overview of the ideas Suslin and Voevodsky have introduced in their works on algebraic cycles and their relation to the mod-$n$ homology of algebraic varieties.


References [Enhancements On Off] (What's this?)

  • 1. M. Artin, Grothendieck topologies, Seminar notes, Harvard Univ. Dept of Math., 1962.
  • 2. M. F. Atiyah, 𝐾-theory, Lecture notes by D. W. Anderson, W. A. Benjamin, Inc., New York-Amsterdam, 1967. MR 0224083
  • 3. M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., Vol. III, American Mathematical Society, Providence, R.I., 1961, pp. 7–38. MR 0139181
  • 4. Spencer Bloch, Algebraic cycles and higher 𝐾-theory, Adv. in Math. 61 (1986), no. 3, 267–304. MR 852815, https://doi.org/10.1016/0001-8708(86)90081-2
  • 5. S. Bloch, The moving lemma for higher Chow groups, J. Algebraic Geom. 3 (1994), no. 3, 537–568. MR 1269719
  • 6. S. Bloch and S. Lichtenbaum, A spectral sequence for motivic cohomology, preprint (1995).
  • 7. Armand Borel and Jean-Pierre Serre, Le théorème de Riemann-Roch, Bull. Soc. Math. France 86 (1958), 97–136 (French). MR 0116022
  • 8. C. Chevalley, Anneaux de Chow et Applications, Sém. C. Chevalley, 2 Paris, 1958.
  • 9. W.-L. Chow, On the equivalence classes of cycles in an algebraic variety, Ann. of Math. 64(1956) 450-479. MR 18:509a
  • 10. P. Deligne, Cohomologie étale, Lecture Notes in Mathematics, Vol. 569, Springer-Verlag, Berlin-New York, 1977. Séminaire de Géométrie Algébrique du Bois-Marie SGA 41\over2; Avec la collaboration de J. F. Boutot, A. Grothendieck, L. Illusie et J. L. Verdier. MR 0463174
  • 11. Albrecht Dold and René Thom, Quasifaserungen und unendliche symmetrische Produkte, Ann. of Math. (2) 67 (1958), 239–281 (German). MR 0097062, https://doi.org/10.2307/1970005
  • 12. A. Duady and J.-L. Verdier, Séminaire de Géométrie Analytique de l'Ecole Normal Sup. Astérisque 36-7, 1976.
  • 13. William G. Dwyer and Eric M. Friedlander, Algebraic and etale 𝐾-theory, Trans. Amer. Math. Soc. 292 (1985), no. 1, 247–280. MR 805962, https://doi.org/10.1090/S0002-9947-1985-0805962-2
  • 14. Eric M. Friedlander, Étale 𝐾-theory. I. Connections with etale cohomology and algebraic vector bundles, Invent. Math. 60 (1980), no. 2, 105–134. MR 586424, https://doi.org/10.1007/BF01405150
  • 15. Eric M. Friedlander, Étale 𝐾-theory. II. Connections with algebraic 𝐾-theory, Ann. Sci. École Norm. Sup. (4) 15 (1982), no. 2, 231–256. MR 683636
  • 16. Eric M. Friedlander and Ofer Gabber, Cycle spaces and intersection theory, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 325–370. MR 1215970
  • 17. E. Friedlander and B. Lawson, Duality relating spaces of algebraic cocycles and cycles, Topology 36 (1997) 533-565. MR 1:415 605
  • 18. E. Friedlander and B. Lawson, Moving algebraic cycles of bounded degree, preprint (1994).
  • 19. E. M. Friedlander and B. Mazur, Correspondence homomorphisms for singular varieties, Ann. Inst. Fourier (Grenoble) 44 (1994), no. 3, 703–727 (English, with English and French summaries). MR 1303882
  • 20. E. Friedlander and V. Voevodsky, Bivariant cycle cohomology, preprint (1995).
  • 21. William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620
  • 22. Ofer Gabber, 𝐾-theory of Henselian local rings and Henselian pairs, Algebraic 𝐾-theory, commutative algebra, and algebraic geometry (Santa Margherita Ligure, 1989) Contemp. Math., vol. 126, Amer. Math. Soc., Providence, RI, 1992, pp. 59–70. MR 1156502, https://doi.org/10.1090/conm/126/00509
  • 23. Daniel R. Grayson, Weight filtrations via commuting automorphisms, 𝐾-Theory 9 (1995), no. 2, 139–172. MR 1340843, https://doi.org/10.1007/BF00961457
  • 24. A. Grothendieck, Classes de faisceaux et théorème de Riemann-Roch, Exposé 0, SGA 6, Lecture Notes in Math. 225(1971) 297-364.
  • 25. Alexander Grothendieck, La théorie des classes de Chern, Bull. Soc. Math. France 86 (1958), 137–154 (French). MR 0116023
  • 26. Théorie des topos et cohomologie étale des schémas. Tome 1: Théorie des topos, Lecture Notes in Mathematics, Vol. 269, Springer-Verlag, Berlin-New York, 1972 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1963–1964 (SGA 4); Dirigé par M. Artin, A. Grothendieck, et J. L. Verdier. Avec la collaboration de N. Bourbaki, P. Deligne et B. Saint-Donat. MR 0354652
  • 27. Henri A. Gillet and Robert W. Thomason, The 𝐾-theory of strict Hensel local rings and a theorem of Suslin, Proceedings of the Luminy conference on algebraic 𝐾-theory (Luminy, 1983), 1984, pp. 241–254. MR 772059, https://doi.org/10.1016/0022-4049(84)90037-9
  • 28. M. Hanamura, Mixed motives and algebraic cycles, I, Math. Res. Lett. 2 (1995) 811-821; II, preprint (1995). MR 1:362 972
  • 29. A. J. de Jong, Smoothness, semi-stability and alterations, Inst. Hautes Études Sci. Publ. Math. 83 (1996) 51-93. MR 1:423 020
  • 30. B. Kahn, The Quillen-Lichtenbaum conjecture at the prime 2, preprint (1997).
  • 31. Max Karoubi and Orlando Villamayor, 𝐾-théorie algébrique et 𝐾-théorie topologique. I, Math. Scand. 28 (1971), 265–307 (1972) (French). MR 0313360, https://doi.org/10.7146/math.scand.a-11024
  • 32. Marc Levine, Bloch’s higher Chow groups revisited, Astérisque 226 (1994), 10, 235–320. 𝐾-theory (Strasbourg, 1992). MR 1317122
  • 33. M. Levine, Motivic cohomology and algebraic cycles, preprint(1995).
  • 34. S. Lichtenbaum, Values of zeta-functions at non-negative integers, in Number Theory, Lecture Notes in Math. 1068, Springer, Berlin (1984) 127-138. MR 756:089
  • 35. James S. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • 36. F. Morel, Théorie de l'homotopie et motifs, I, preprint(1995).
  • 37. D. Mumford, Rational equivalence of 0-cycles on surfaces, J. Math. Kyoto Univ. 9 (1968), 195–204. MR 0249428
  • 38. Daniel Quillen, Cohomology of groups, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 47–51. MR 0488054
    Luc Illusie, Travaux de Quillen sur la cohomologie des groupes, Séminaire Bourbaki, 24e année (1971/1972), Exp. No. 405, Springer, Berlin, 1973, pp. 89–105. Lecture Notes in Math., Vol. 317 (French). MR 0488055
  • 39. Daniel Quillen, Higher algebraic 𝐾-theory. I, Algebraic 𝐾-theory, I: Higher 𝐾-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 85–147. Lecture Notes in Math., Vol. 341. MR 0338129
  • 40. Joel Roberts, Chow’s moving lemma, Algebraic geometry, Oslo 1970 (Proc. Fifth Nordic Summer School in Math.), Wolters-Noordhoff, Groningen, 1972, pp. 89–96. Appendix 2 to: “Motives” (Algebraic geometry, Oslo 1970 (Proc. Fifth Nordic Summer School in Math.), pp. 53–82, Wolters-Noordhoff, Groningen, 1972) by Steven L. Kleiman. MR 0382269
  • 41. A. A. Roĭtman, Rational equivalence of zero-dimensional cycles, Mat. Sb. (N.S.) 89(131) (1972), 569–585, 671 (Russian). MR 0327767
  • 42. A. A. Rojtman, The torsion of the group of 0-cycles modulo rational equivalence, Ann. of Math. (2) 111 (1980), no. 3, 553–569. MR 577137, https://doi.org/10.2307/1971109
  • 43. M. Rost, On the spinor norm and $A_0(X,{\cal K}_1)$ for quadrics, preprint (1988).
  • 44. M. Rost, Some new results on the Chow groups of quadrics, preprint (1990).
  • 45. Francesco Severi, Problèmes résolus et problèmes nouveaux dans la théorie des systèmes d’équivalence, Proceedings of the International Congress of Mathematicians, 1954, Amsterdam, vol. III, Erven P. Noordhoff N. V., Groningen; North-Holland Publishing Co., Amsterdam, 1956, pp. 529–541 (French). MR 0098751
  • 46. A. Suslin, On the 𝐾-theory of algebraically closed fields, Invent. Math. 73 (1983), no. 2, 241–245. MR 714090, https://doi.org/10.1007/BF01394024
    M. Karoubi, Homology of the infinite orthogonal and symplectic groups over algebraically closed fields, Invent. Math. 73 (1983), no. 2, 247–250. An appendix to the paper: “On the 𝐾-theory of algebraically closed fields” by A. Suslin. MR 714091, https://doi.org/10.1007/BF01394025
  • 47. Andrei A. Suslin, On the 𝐾-theory of local fields, Proceedings of the Luminy conference on algebraic 𝐾-theory (Luminy, 1983), 1984, pp. 301–318. MR 772065, https://doi.org/10.1016/0022-4049(84)90043-4
  • 48. A. Suslin, Higher Chow groups of affine varieties and étale cohomology, preprint (1994).
  • 49. A. Suslin and V. Voevodsky, Singular homology of abstract algebraic varieties, Inv. Math. 123 Fasc. 1(1996) 61-94. MR 1:376 246
  • 50. A. Suslin and V. Voevodsky, Relative cycles and Chow sheaves, preprint (1994).
  • 51. A. Suslin and V. Voevodsky, Bloch-Kato conjecture and motivic cohomology with finite coefficients, preprint(1995).
  • 52. V. Voevodsky, Homology of schemes II, preprint (1994).
  • 53. V. Voevodsky, Triangulated categories of motives over a field, preprint (1995).
  • 54. V. Voevodsky, The Milnor conjecture, preprint (1996).
  • 55. C. Weibel, The two-torsion in the K-theory of the integers, preprint (1996).
  • 56. André Weil, Foundations of algebraic geometry, American Mathematical Society, Providence, R.I., 1962. MR 0144898

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 19-02, 19E15, 14C25, 19E08, 19E20, 14F20, 18F10

Retrieve articles in all journals with MSC (1991): 19-02, 19E15, 14C25, 19E08, 19E20, 14F20, 18F10


Additional Information

Marc Levine
Affiliation: Department of Mathematics Northeastern University Boston, Massachusetts 02115
Email: marc@neu.edu

DOI: https://doi.org/10.1090/S0273-0979-97-00723-4
Keywords: Motives, cycles
Received by editor(s): March 4, 1996
Received by editor(s) in revised form: January 7, 1997
Additional Notes: Research supported by the NSF
Article copyright: © Copyright 1997 American Mathematical Society